Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Convergence rate of approximate solutions to weakly coupled nonlinear systems


Author: Haim Nessyahu
Journal: Math. Comp. 65 (1996), 575-586
MSC (1991): Primary 35L65; Secondary 65M10, 65M15
MathSciNet review: 1333321
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the convergence rate of approximate solutions to nonlinear hyperbolic systems which are weakly coupled through linear source terms. Such weakly coupled $2 \times 2$ systems appear, for example, in the context of resonant waves in gas dynamics equations.

This work is an extension of our previous scalar analysis. This analysis asserts that a One Sided Lipschitz Condition (OSLC, or $\mathrm{Lip}^+$-stability) together with $W^{-1,1}$-consistency imply convergence to the unique entropy solution. Moreover, it provides sharp convergence rate estimates, both global (quantified in terms of the $W^{s,p}$-norms) and local.

We focus our attention on the $\mathrm{Lip}^+$-stability of the viscosity regularization associated with such weakly coupled systems. We derive sufficient conditions, interesting for their own sake, under which the viscosity (and hence the entropy) solutions are $\mathrm{Lip}^+$-stable in an appropriate sense. Equipped with this, we may apply the abovementioned convergence rate analysis to approximate solutions that share this type of $\mathrm{Lip}^+$-stability.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 35L65, 65M10, 65M15

Retrieve articles in all journals with MSC (1991): 35L65, 65M10, 65M15


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-96-00716-8
PII: S 0025-5718(96)00716-8
Received by editor(s): May 24, 1993
Additional Notes: This research was supported in part by the Basic Research Foundation, Israel Academy of Sciences and Humanities
$^{1}$ Passed away in the dawn of April the 26th, 1994, at age 29, in The Himalayas, Nepal
Article copyright: © Copyright 1996 American Mathematical Society